Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 131, NWS Tallahassee, FL

May 10, 20064 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 10, 2006, 6:45 PM EDT for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2006, 6:45 PM EDT (22:45 UTC)
Expired
May 10, 2006, 7:30 PM EDT
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Calhoun County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 5:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:16 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 10, 2:16 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT WED MAY 10 2006

.SYNOPSIS...MCSS ARE LINING UP TO OUR NW THIS AFTN. THE FIRST ONE
APPROACHED OUR SE AL COUNTIES THIS MORNING AND HAS FIZZLED OUT AS
IT CURRENTLY MOVES INTO CNTRL GA. THE SECOND MCS IS UP IN NORTHERN
AL AND THE OTHER IS NOW ENTERING WESTERN MS. AS THESE SECOND TWO
CONTINUE TO THE ESE...ALSO ANTICIPATING THEM TO DVLP FURTHER
SOUTHWARD ESP THE INTENSE LINE CURRENTLY IN NW MS. CURRENT WATCH FOR
SE AL HAS EXPIRED BUT AS LONG AS THE MCSS HOLD TOGETHER AND
CONTINUE TO PUSH SE-WARD (WHICH IS WHAT WERE COUNTING ON) ANOTHER
WATCH WILL MOST LIKELY BE ISSUED THIS AFTN.

&&

.SHORT TERM...ALL MODELS SEEM TO BE OUT TO LUNCH WITH THE RECENT AND
ONGOING CONVECTION AND THEREFORE HAVE BASED SHORT TERM POPS ON
RADAR TRENDS...SFC ANALYSIS AND HISTORY. HAVE THEREFORE WENT WITH
LIKELY POPS THIS EVNG...EXPECT THE MCS(S) TO DROP DOWN TOWARDS OUR
AREA AS WELL AS DVLP FURTHER SOUTH AND MOVE THROUGH OUR AREA THIS
EVENING THROUGH THE EARLY MORNING HOURS. WITH CURRENT HELICITIES IN
THE MS MCS AROUND 400-550 M2/S2...EXPECT THERE TO BE TORNADO
THREATS AS WELL. 50-55KT 0-6KM SHEAR ALSO WOULD SUPPORT HAIL-
PRODUCING UPDRAFTS. AFTER 06Z...THINGS ARE A LITTLE UNCLEAR. OF
COURSE THE NAM AND GFS GO WITH VERY LOW POPS...BUT THEY HAVE ALSO
BEEN VERY WRONG THE PAST FEW NIGHTS FOR THIS TIME FRAME AND WITH THE
FRONT PROGGED TO BE JUST TO OUR NW...I BELIEVE I WILL AT LEAST GO
WITH MID-RANGE CHANCE POPS FOR MOST AREAS. WHILE SVR THREAT SHOULD
BE SOMEWHAT DIMINISHED...I THINK THERE WILL BE ENOUGH INSTABILITY
TO MAINTAIN ONGOING SHRA AND TSRA THROUGH THE MORNING HRS. FRONT
LOOKS TO PASS THROUGH THE CWA BETWEEN 12-16Z (8AM-12PM EDT) TOMORROW
MORNING WITH SOME LINGERING CLOUDS BEHIND BASED ON CURRENT SAT
IMAGERY...THEN CLEARING TOMORROW EVNG INTO THE OVERNIGHT HOURS.
WENT WITH AN AVG OF THE TIGHTLY CLUSTERED GUIDANCE FOR MIN TEMPS
TOMORROW NIGHT ALTHOUGH IF THE CLOUDS DO STICK AROUND LONGER WE MAY
HAVE TO INCREASE THEM SOME. FRIDAY SHOULD BE A GREAT DAY AFTER THIS
WEEK OF ALMOST CONTINUOUS RAIN/SVR WX...MOSTLY CLEAR SKIES WITH
HIGHS IN THE UPR 70S TO LWR 80S.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...
HI OVER CWFA AND MOSTLY DRY SATURDAY...THEN HIGH SHIFTS INTO ATLC ON
SUNDAY. NEWEST RUNS SHOWS UPSTREAM SHORT WAVE ROTATES AROUND BASE OF
MS/TENN VALLEY CLOSED LOW DRAGGING COLD FRONT TO PANHANDLE. BY
SUNDAY EVENING...LARGE SCALE EAST COAST TROUGH TAKING SHAPE.
INCREASING POPS SATURDAY NIGHT INTO SUNDAY. WITH POSSIBLE SEVERE WX
ON SUNDAY. THIS REFLECTED IN EXTENDED POPS. FRONT EXITS LATE SUNDAY
AND TROF MOVES OFFSHORE REPLACED BY RIDGE WITH IMPROVING WX INTO
MID-WORK WEEK.

&&

.MARINE...BASED ON BUOY DATA TO THE WEST...EXPECT WINDS TO INCREASE
TO AT LEAST CAUTION CRITERIA IN OUR OFFSHORE WATERS WEST OF
APALACHICOLA THIS EVENING. THESE STRONGER WINDS MAY ALSO EXTEND
INTO OUR NEAR SHORE WATERS LATER TONIGHT...WILL WAIT UNTIL CLOSER TO
ISSUANCE TIME TO DETERMINE WHETHER TO INCLUDE THOSE AREAS OR NOT.
BY TOMORROW MORNING...IT APPEARS THAT WINDS WILL BE AROUND 20-25KTS
IN ADVANCE OF THE FRONT AND WILL LIKELY HAVE TO ISSUE ADVISORY ON
TONIGHTS UPDATE OR TOMORROW MORNINGS ISSUANCE. ADVISORY CONDITIONS
SHOULDNT LAST TOO LONG...ALTHOUGH SEAS MIGHT TAKE A BIT TO COME
DOWN...AND ADVISORY SHOULD END BY MID TO LATE MORNING TOMORROW.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH FOR FLORIDA IS LIKELY FOR FRIDAY
BUT HAVE OPTED TO HOLD OFF UNTIL TOMORROW TO ISSUE DUE TO IMPENDING
SEVERE WEATHER TONIGHT. LOOKS LIKE DEW PTS WILL INCREASE ENOUGH BY
SATURDAY TO BRING RELATIVE HUMIDITIES UP TO ABOVE 35 PERCENT.

&&

.AVIATION...EXPECT GUSTY SURFACE WINDS AND DEVELOPING LIFR CIGS AND
VSBYS AS A SQUALL LINE WITH STRONG THUNDERSTORMS SWEEPS ACROSS THE
AREA TONIGHT AHEAD OF A COLD FRONT. GUSTY SOUTHERLY WINDS AHEAD OF
THE FRONT WILL SHIFT TO THE NORTHWEST FOLLOWING THE PASSAGE OF THE
FRONT FROM WEST TO EAST ON THURSDAY MORNING. EXPECT LINGERING IFR
VSBYS AND LIFR CIGS FOR AT LEAST SEVERAL HOURS FOLLOWING THE PASSAGE
OF THE FRONT...AS INDICATED IN THE LATEST TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68 83 50 82 / 60 50 00 00
PANAMA CITY  70 79 58 77 / 60 40 00 00
DOTHAN       66 79 54 78 / 70 30 00 00
ALBANY       68 79 52 78 / 70 30 00 00
VALDOSTA     68 83 54 81 / 60 50 00 00
CROSS CITY   69 85 53 80 / 40 50 10 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

LONG TERM...BLOCK
AVIATION...DUVAL
REST OF DISCUSSION...MCNATT
Hazardous weather outlook, May 10, 2:46 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT WED MAY 10 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-111900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
146 PM CDT WED MAY 10 2006 /246 PM EDT WED MAY 10 2006/

...SEVERE WEATHER TONIGHT...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
MULTIPLE SEVERE WEATHER COMPLEXES ARE LOCATED UP TO OUR NORTHWEST
AND WILL BE MOVING TOWARDS THE AREA THIS EVENING AND OVERNIGHT.
THESE STORMS WILL MOST LIKELY MOVE INTO SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS EVENING...THEN INTO SOUTHWEST AND SOUTH-
CENTRAL GEORGIA AND NORTHERN FLORIDA LATE TONIGHT. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL AND
DANGEROUS TORNADOES. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND
BE AWARE THAT ADDITIONAL WATCHES AND WARNINGS WILL ALSO BE ISSUED
THROUGHOUT THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER FRONT WILL CROSS THE AREA EARLY THURSDAY GENERATING
SCATTERED SHOWERS AND THUNDERSTORMS. BEGINNING IN THE AFTERNOON...
DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN
CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN YET ANOTHER FRONT
WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY BRINGING MORE SHOWERS
AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON
SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED INTO THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Special weather statement, May 10, 6:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM EDT WED MAY 10 2006

GAZ124-126-102315-
LEE-TERRELL-
633 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND TERRELL
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 715 PM EDT

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF DAWSON...MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:33 PM EDTSevere Thunderstorm WarningTAEWalton42 min
May 9, 11:58 PM EDTSevere Thunderstorm WarningTAECalhoun47 min
May 10, 12:12 AM EDTSevere Thunderstorm WarningTAELiberty48 min
May 10, 12:23 AM EDTSevere Thunderstorm WarningTAEWalton37 min
May 10, 12:47 AM EDTSevere Thunderstorm WarningTAEWashington28 min
May 10, 5:56 PM EDTSevere Thunderstorm WarningTAEQuitman, Randolph49 min
May 10, 6:57 PM EDTSevere Thunderstorm WarningTAEDougherty33 min
May 10, 7:03 PM EDTSevere Thunderstorm WarningTAETurner, Worth57 min
May 10, 7:16 PM EDTSevere Thunderstorm WarningTAEBaker, Mitchell59 min
May 10, 7:24 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift66 min
May 10, 7:28 PM EDTSevere Thunderstorm WarningTAEDougherty32 min
May 10, 7:32 PM EDTSevere Thunderstorm WarningTAEColquitt43 min
May 10, 7:44 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier61 min
May 9, 8:48 PM EDTSevere Thunderstorm WarningTAECoffee42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.